MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969); Ventricular Tachycardia (2132)
Date of Event 06/29/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.There was no reported device malfunction and the device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death, cardiac arrest, myocardial infarction and ventricular tachycardia are listed in the xience alpine everolimus eluting coronary stent system, instructions for use as known patient effects.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was admitted with chest pain and underwent a coronary stenting procedure, with placement of a 2.75 x 33 mm xience alpine stent in the mid left anterior descending artery and a 3.0 x 12 mm xience alpine stent in the proximal circumflex artery.The patient returned to the emergency department two days later, with severe chest pain.Coronary angiogram noted the stents were patent, but computed tomography showed a penetrating ulcer of the descending thoracic and proximal abdominal aorta.The patient underwent a thoracic endovascular aortic/aneurysm repair (tevar) procedure to repair the aortic ulcer.The patient was found to have bilateral lower extremity paralysis following the endovascular repair, which was due to probable spinal ischemia at the t10 (thoracic) level.The patient remained hospitalized until (b)(6) 2018 and transferred to a rehabilitation facility for continued care.At the rehabilitation facility, the patient developed sepsis, with e.Coli cultured in the urine and blood.The patient was treated with intravenous (iv) antibiotics.The patient became septic, hypotensive and short of breath and was transferred back to the hospital on (b)(6) 2018.The abdominal aneurysm had increased in size.The patient was evaluated and a possible pocket of infection was noted around the tevar graft; however, exploratory surgery was postponed until the patient's condition improved.There was no indication that the infection was related to the cardiac stents or procedure.The patient went into ventricular tachycardia cardiac arrest.Resuscitation attempts were unsuccessful and the patient died on (b)(6) 2018.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Correction: date of death.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: date of death: (b)(6) 2018.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7749051
Report Number2024168-2018-06023
Device Sequence Number1793491
Product Code NIQ
UDI-Device Identifier08717648199295
UDI-Public08717648199295
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Catalogue Number1125275-33
Device Lot Number7101241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.0X12MM XIENCE ALPINE
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age72 YR
Patient Weight122